Alert archive / Arkansas / Flash Flood Warnings in 1993

Flash Flood Warning 19, NWS Tulsa, OK

May 9, 1993Washington County, Arkansas

NWS Tulsa, OK issued this flash flood warning at May 9, 1993, 1:54 AM CDT for Washington County, Arkansas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 9, 1993, 1:54 AM CDT (06:54 UTC)
Expired
May 9, 1993, 5:00 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Washington County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 6.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1993-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1993-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1588 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 090655
FFWFSM
ARC143-091000-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
154 AM CDT SUN MAY 9 1993
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  500 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHWEST ARKANSAS
 
   ...WASHINGTON COUNTY
 
RAINFALL AMOUNTS OF NEAR 3 INCHES HAS FALLEN IN PORTIONS OF
WASHINGTON COUNTY AND MODERATE TO HEAVY RAIN WILL CONTINUE
FOR THE NEXT FEW HOURS. PERSONS IN FLASH FLOOD PRONE AREAS
AND ALONG SMALL STREAMS SHOULD MOVE TO HIGHER GROUND.
 
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 8, 9:09 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, May 8, 9:09 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT SAT MAY 8 1993

WL EXPAND FFA A LTL FURTHER EWRD ACRS FA THIS EVNG AS AXIS OF
HEAVIEST PRECIP HAS SHFTD SLOWLY EWRD.  WRN PART OF FA MAY
RECIEVE A BRK FOR AWHILE...BUT WITH SLOW MVMNT OF UPR SYSTM
MORE HVY RNS LK LIKELY.  REST OF PREV FCST LKS ON TRAK WITH
ONLY A FEW MINOR CHGS PLANNED.

...04...

.OK...FFA TONIGHT AND SUNDAY ZNS 026>033.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 5:31 PM CDTSevere Thunderstorm WarningTSAPolk59 min
May 9, 6:12 PM CDTSevere Thunderstorm WarningTSAPolk63 min
May 9, 6:15 PM CDTFlash Flood WarningTSACrawford, Sebastian4 hr
May 9, 6:15 PM CDTFlash Flood WarningTSAPolk, Scott4 hr

Nearby

Flash Flood Warnings in Arkansas, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.